MAUDE Adverse Event Report: COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888411405
Medical Device Problem Codes Break (1069); Migration (4003)
Health Effect - Clinical Codes Abdominal Pain (1685); Pain (1994); Foreign Body In Patient (2687); Unintended Radiation Exposure (4565)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, the nurse reported that the product was implanted on the patient on (b)(6) 2024.The patient was temporarily discharged from the hospital for a few days after the first catheter implantation.However after implantation, the patient was hospitalized because of abdominal pain caused by the infusion of medicine and could not feel relieved, and it had not improved after this patient engaged medical treatment.On (b)(6) 2024, due to the displacement of the catheter, surgery was arranged to remove the catheter from the patient and it was found that the catheter had been broken in the abdominal cavity after the dialysis.There was leak.This issue caused drainage not smooth.The patient was hospitalized again because of the rupture of the intra-abdominal catheter.No cleaning agent used on the device.There was no luer adapter issue.Flushing was not done prior to use.Nothing unusual observed on the device prior to use.No other products being utilized with the device.No other defects/damages found on the product.The technique used to remove the catheter was laparoscopic surgery.The patient required an x-ray.All parts of the catheter were removed and the procedure was completed.The anesthetic time was not extended by 30 minutes or greater.The site never used sepsiderm to clean catheter.No ointment(s) utilized at the exit site.No wound dressing(s) utilized.The immediate measures was to replace with another good product of the same lot on (b)(6) 2024 and continued treatment.After reimplantation of the catheter, hemodialysis was temporarily performed.On (b)(6) 2024 was the last day of hospitalization.No additional medical intervention required to retrieve the broken portion of the device.No treatment (lotions/ointments, medications) by prescription or over-the-counter (otc) used.There was no blood loss.Blood transfusion was not required.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient was temporarily discharged from the hospital for a few days after the first peritoneal catheter implantation.However, after implantation, the patient was hospitalized because of abdominal pain caused by the infusion of medicine and could not feel relieved, and it had not improved after this patient engaged in medical treatment.Due to the continuous catheter blockage and the displacement of the catheter, surgery was arranged to remove the catheter from the patient, and after kub (kidney, ureter, and bladder x-ray), which was part of the original procedure for the removal of the catheter in the outpatient department, it was found that there was an abnormal position of the catheter and the catheter had been broken in the abdominal cavity after the dialysis.There was a leak.This issue caused the drainage to not be smooth.The patient was hospitalized again because of the rupture of the intra-abdominal catheter.No cleaning agent was used on the device.There was no luer adapter issue.Flushing was not done prior to use.Nothing unusual was observed on the device prior to use.No other products were being utilized with the device.No other defects or damage were found on the product.The technique used to remove the catheter was laparoscopic surgery, which was done for catheter breaking in the abdomen.All parts of the catheter were removed, and the procedure was completed.The anesthetic time was not extended by 30 minutes or greater.The site never used sepsiderm to clean the catheter.No ointment(s) were utilized at the exit site.No wound dressing(s) were utilized.The immediate measures were to replace it with another good product of the same lot on (b)(6) 2024, and continue treatment.After reimplantation of the catheter, a temporary hemodialysis competitor's catheter was used, hemodialysis was temporarily performed, and the hemodialysis treatment was able to proceed and be completed.(b)(6) 2024, was the last day of hospitalization.No additional medical intervention was required to retrieve the broken portion of the device.No medication or treatment was used due to the event of catheter displacement and breaking down.There was no blood loss.A blood transfusion was not required.The patient was stable after the event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, the patient was temporarily discharged from the hospital for a few days after the first peritoneal catheter implantation.However, after implantation, there was inadequate drainage and abdominal pain caused by the infusion of medicine on (b)(6) 2024.The patient could not feel relieved, and it had not improved after this patient engaged in medical treatment, which was a surgical operation and hospitalization that was arranged on (b)(6) 2024, due to the continuous catheter blockage, the displacement and rupture in the abdominal cavity (of the intra-abdominal catheter after a dialysis) after the abnormal position of the catheter was found via kub (kidney, ureter, and bladder x-ray), which was part of the original procedure for the removal of the catheter in the outpatient department.There was no leak.No cleaning agent was used on the device.There was no luer adapter issue.Flushing was not done prior to use.Nothing unusual was observed on the device prior to use.No other products were being utilized with the device.No other defects or damage were found on the product.The site never used sepsiderm to clean the catheter.No ointment(s) were utilized at the exit site.No wound dressing(s) were utilized.On the day of surgery ((b)(6) 2024) to relocate the catheter, a new peritoneal dialysis catheter of the same lot was inserted into the patient's body after complete removal of the broken catheter.The technique used to remove the catheter was laparoscopic surgery, which was done for catheter breaking in the abdomen.All parts of the catheter were removed, and the procedure was completed.The anesthetic time was not extended by 30 minutes or greater.After reimplantation of the new catheter, a temporary competitor's catheter was used on (b)(6) 2024, for hemodialysis, and the hemodialysis treatment was able to proceed and be completed.(b)(6) 2024, was the last day of hospitalization.No additional medical intervention was required to retrieve the broken portion of the device.There was no blood loss.A blood transfusion was not required.The patient was stable after the event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient was temporarily discharged from the hospital for a few days after the first peritoneal catheter implantation.However, after implantation, there was inadequate drainage and abdominal pain caused by the infusion of medicine on (b)(6) 2024.The patient could not feel relieved, and it had not improved after this patient engaged in medical treatment, which was a surgical operation treatment and hospitalization that was arranged on (b)(6) 2024, due to the continuous catheter blockage, the displacement and rupture in the abdominal cavity (of the intra-abdominal catheter after a dialysis) after the abnormal position of the catheter was found via kub (kidney, ureter, and bladder x-ray), which was part of the original procedure for the removal of the catheter in the outpatient department.There was no leak.No cleaning agent was used on the device.There was no luer adapter issue.Flushing was not done prior to use.Nothing unusual was observed on the device prior to use.No other products were being utilized with the device.No other defects or damage were found on the product.The site never used sepsiderm to clean the catheter.No ointment(s) were utilized at the exit site.No wound dressing(s) were utilized.On the day of surgery ((b)(6) 2024) to relocate the catheter, a new peritoneal dialysis catheter of the same lot was inserted into the patient's body after complete removal of the broken catheter.The technique used to remove the catheter was laparoscopic surgery, which was done for catheter breaking in the abdomen.All parts of the catheter were removed, and the procedure was completed.The anesthetic time was not extended by 30 minutes or greater.After reimplantation of the new catheter, a temporary competitor's catheter was used on (b)(6) 2024, for hemodialysis, and the hemodialysis treatment was able to proceed and be completed.(b)(6) 2024, was the last day of hospitalization.Prophylactic antibiotics were given before surgery, and no medication after surgery.No additional medical intervention was required to retrieve the broken portion of the device.There was no blood loss.A blood transfusion was not required.The patient was stable after the event.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19571048
Report Number1282497-2024-00175
Device Sequence Number8470373
Product Code FJS
UDI-Device Identifier10884521054974
UDI-Public10884521054974
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2025
Device Model Number8888411405
Device Catalogue Number8888411405
Device Lot Number2019500204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer06/08/2024
07/08/2024
08/06/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/01/2024
07/26/2024
08/28/2024
Date Device Manufactured10/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian